Medical questions & health advice by board certified doctors
"One of friend has been diagnosed with TB infection in the Mediastinal Area. What does that mean?"
1.Is the infection contagious to other people through body fluids like saliva,sweat,sperm or traces of blood. 2.He has been taking the prescribed TB medicines from the past three months and he has been getting his urine and stool orange in colour.Now from the past few days he is not getting his colour indications in urine and stool(he is still continuing his medications) does it mean that the medicines are not working. 3.Can he consume alcohol and smoke during the treatment time. 4. Are they any other complications from this infection
I am sorry to hear about your friend's diagnosis of tuberculosis. This is a serious infection with many potential implications for his overall health. I strongly encourage you to discuss this with an infectious disease specialist.
See a doctor who can help
Find a Infectious disease-specialists near you
It is not possible to provide accurate answers to your questions without knowing the full details of his medical history. Tuberculosis is caused by a bacteria called Mycobacterium tuberculae. The classic form of tuberculosis infection is a lung infection that is spread through airborne transmission. Based on your question, your friend's infection is localized to the mediastinum, which is the compartment of the chest that contains the heart, esophagus, trachea, and other blood vessels. This is typically not transmitted in the same manner as a pulmonary infection, but you will need to ask an infectious disease specialist if it can be transmitted through other body fluids. Some of the typical anti-tuberculosis medications can cause change in body secretions. The lack of color change is not typically indicative of a failure of the medications, but I encourage you to discuss this with an infectious disease specialist. It is never safe to smoke, especially with a severe illness like tuberculosis. Alcohol may potentially have severe interactions with your friend's medications, and I encourage you to ask an infectious disease specialist about this. As I mentioned, tuberculosis is a severe infection, and this organism can potentially spread to all organs of the body, causing severe issues. I encourage you to discuss these possibilities with an infectious disease specialist.
Zocdoc Answers is for general informational purposes only and is not a substitute for professional medical advice. If you think you may have a medical emergency, call your doctor (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.